Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 7:21 PM CDT for 4 counties in Kansas. It was in force for 39 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 8, 2011, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 25 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:21 PM CDT | HAIL 1 | 1 E Wellington, KS | |
| Apr 8, 7:24 PM CDT | TSTM WND GST 60 | Rose Hill, KS | |
| Apr 8, 7:42 PM CDT | HAIL 1 | 2 E Belle Plaine, KS | REPORT RELAYED BY EMERGENCY MANAGER. |
| Apr 8, 7:42 PM CDT | HAIL 1.75 | Rose Hill, KS | |
| Apr 8, 7:45 PM CDT | HAIL 2.75 | Rose Hill, KS | |
| Apr 8, 7:48 PM CDT | HAIL 1.75 | 6 Ese Clearwater, KS | |
| Apr 8, 7:49 PM CDT | TSTM WND GST 60 | Derby, KS | |
| Apr 8, 7:49 PM CDT | HAIL 1 | Derby, KS | |
| Apr 8, 7:51 PM CDT | HAIL 2 | 1 Nw Rose Hill, KS | |
| Apr 8, 7:53 PM CDT | HAIL 2.75 | 3 E Rose Hill, KS | |
| Apr 8, 7:53 PM CDT | HAIL 3 | Rose Hill, KS | DELAYED REPORT. SPOTTER REPORTS 5 HOUSE WINDOWS SHATTERED...BUSTED OUT BACK WINDOWS ON CARS...AND SIGNIFICANT ROOF DAMAGE TO CAMPER. |
| Apr 8, 7:55 PM CDT | HAIL 1.75 | Derby, KS | |
| Apr 8, 7:56 PM CDT | HAIL 2.5 | Derby, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WUUS53 KICT 090021 SVRICT KSC015-035-173-191-090100- /O.NEW.KICT.SV.W.0041.110409T0021Z-110409T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 721 PM CDT FRI APR 8 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BELLE PLAINE...UDALL...CLEARWATER...MULVANE...DOUGLASS...DERBY... HAYSVILLE...ROSE HILL AND RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3758 9757 3759 9692 3724 9724 3722 9750 TIME...MOT...LOC 0021Z 188DEG 22KT 3733 9741 WIND...HAIL 60MPH 1.00IN $$ MCGUIRE
3 follow-up statements
217 WWUS53 KICT 090034 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT FRI APR 8 2011 KSC015-035-173-191-090100- /O.CON.KICT.SV.W.0041.000000T0000Z-110409T0100Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 734 PM CDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 800 PM CDT... AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BELLE PLAINE...MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... BELLE PLAINE...UDALL...CLEARWATER...MULVANE...DERBY...HAYSVILLE... DOUGLASS AND ROSE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3758 9757 3759 9692 3724 9724 3722 9750 TIME...MOT...LOC 0032Z 194DEG 29KT 3740 9736 WIND...HAIL 60MPH 1.00IN $$ ES
749 WWUS53 KICT 090042 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 742 PM CDT FRI APR 8 2011 KSC015-035-173-191-090100- /O.CON.KICT.SV.W.0041.000000T0000Z-110409T0100Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 742 PM CDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 800 PM CDT... AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF ROSE HILL...MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... DOUGLASS AND ROSE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3758 9757 3759 9692 3724 9724 3722 9750 TIME...MOT...LOC 0041Z 194DEG 29KT 3752 9710 WIND...HAIL 60MPH 1.00IN $$ ES
008 WWUS53 KICT 090048 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT FRI APR 8 2011 KSC015-035-173-191-090100- /O.CON.KICT.SV.W.0041.000000T0000Z-110409T0100Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 748 PM CDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 800 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL-SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSE HILL...MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ROSE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE HAIL AS LARGE AS BASEBALLS! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! IF YOU LIVE IN ROSE HILL REMAIN IN YOUR STORM SHELTER! && LAT...LON 3758 9757 3759 9692 3724 9724 3722 9750 TIME...MOT...LOC 0044Z 194DEG 29KT 3754 9709 WIND...HAIL 60MPH 1.75IN $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:08 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 8, 6:08 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 608 PM CDT FRI APR 8 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL... DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS SOUTHEAST KANSAS EARLY SATURDAY MORNING. KED && .PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/ CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION... DISCUSSION... TONIGHT: WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL. SAT-SUNDAY NIGHT: PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS & AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS & NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL & SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL PLAINS. NEXT WEEK: A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF -TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED FORECAST INTACT. FIRE WEATHER... SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER! WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING THESE PERIODS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES IN SOUTHEAST KS EARLY SATURDAY MORNING. STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT. POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 90 65 79 / 40 20 30 10 HUTCHINSON 61 89 64 77 / 20 20 30 10 NEWTON 62 90 65 79 / 30 20 30 10 ELDORADO 64 90 66 80 / 40 10 30 20 WINFIELD-KWLD 64 90 67 80 / 40 10 20 20 RUSSELL 56 90 58 74 / 10 20 20 20 GREAT BEND 56 90 58 73 / 10 20 20 10 SALINA 63 91 65 77 / 10 20 20 10 MCPHERSON 62 89 65 77 / 20 20 30 10 COFFEYVILLE 66 89 68 81 / 40 10 10 40 CHANUTE 65 88 67 81 / 40 10 20 40 IOLA 64 87 67 80 / 30 10 20 40 PARSONS-KPPF 66 88 67 81 / 40 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 8, 5:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 PM CDT FRI APR 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. IF THUNDERSTORMS DEVELOP OR MOVE NORTHWARD INTO THE AREA FROM OKLAHOMA...THEY MAY BE SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING 60 TO 70 MPH WINDS...WITH A LOWER PROBABILITY OF A TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG...AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS. A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR FURTHER DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE THIS EVENING MAINLY SOUTHEAST OF A LINE FROM KINGMAN TO NEWTON TO HILLSBORO. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST KANSAS SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC
In the hours before
Local storm report, Apr 8, 6:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 1 S WINFIELD 37.25N 96.97W
04/08/2011 E1.75 INCH COWLEY KS EMERGENCY MNGR
REPORTS OF PING PONG TO GOLF BALL SIZE HAIL AT THE SOUTH
EDGE OF WINFIELD.
&&
DUNTENLocal storm report, Apr 8, 6:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINFIELD 37.27N 96.97W
04/08/2011 M1.75 INCH COWLEY KS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZE HAIL ACROSS THE CITY OF
WINFIELD.
&&
DUNTENLocal storm report, Apr 8, 6:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 8 NW WINFIELD 37.35N 97.07W
04/08/2011 E0.88 INCH COWLEY KS EMERGENCY MNGR
&&
DUNTENLocal storm report, Apr 8, 7:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST STROTHER FIELD AIRPORT 37.16N 97.03W
04/08/2011 E60 MPH COWLEY KS EMERGENCY MNGR
WINDS ESTIMATED TO BE 50 TO 60 MPH BY EMERGENCY MANAGER.
&&
DUNTENSpecial weather statement, Apr 8, 7:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 707 PM CDT FRI APR 8 2011 KSZ092-090030- SUMNER- 707 PM CDT FRI APR 8 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 705 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WELLINGTON...AND MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, Apr 8, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 6 WNW ATLANTA 37.46N 96.87W
04/08/2011 E1.00 INCH COWLEY KS TRAINED SPOTTER
&&
DUNTENThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 8, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 8, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 60 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| Apr 8, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 35 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| Apr 8, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 65 min |
| Apr 8, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 32 min |
| Apr 8, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 8, 9:30 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 2 hr |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Apr 8, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 20 min |
| Apr 8, 9:50 PM CDT | Tornado Warning | ICT | Chase | 25 min |
| Apr 8, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 25 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 54 min |
| Apr 8, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| Apr 8, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 47 min |
| Apr 9, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 39 min |
| Apr 9, 4:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 15 hr |
| Apr 9, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
| Apr 9, 4:28 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.